Alert archive / California / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS San Francisco Bay Area, CA

October 13, 2009Monterey County, California

NWS San Francisco Bay Area, CA issued this flash flood warning at Oct 13, 2009, 2:44 PM PDT for Monterey County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2009, 2:44 PM PDT (21:44 UTC)
Expired
Oct 13, 2009, 8:45 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon
Flood severity
None

County Monterey County, CA

The radar

The San Francisco radar (KMUX), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2009-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2009-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KMTR 132144
FFWMTR
CAC053-140145-
/O.NEW.KMTR.FF.W.0009.091013T2144Z-091014T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
244 PM PDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A

* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...
  MONTEREY COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITIES OF...TASSAJARA HOT SPRINGS...LUCIA...
  JAMESBURG...GORDA...BIG SUR VILLAGE...ARROYO SECO...

* UNTIL 645 PM PDT

* AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN MOVING OVER THE AREA WITH ADDITIONAL ECHOES OVER THE    
  PACIFIC APPROACHING THE AREA. AUTOMATED GAUGES HAVE ALSO SHOWN AN  
  INCREASE IN RAINFALL RATES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL RATES IN EXCESS OF USGS MUD AND DEBRIS FLOW THRESHOLDS HAVE
BEEN OBSERVED OR REPORTED. RESIDENTS AND MOTORISTS IN AND BELOW
RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS
WHICH MAY BLOCK ROADS AND CULVERTS.

MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE
CAUGHT IN THEIR PATH.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
      3616 12168 3623 12182 3630 12190 3638 12187
      3641 12167 3636 12158 3635 12151 3627 12145
      3625 12135 3610 12126 3596 12124 3582 12117
      3579 12132
TIME...MOT...LOC 2139Z 180DEG 0KT 3634 12185

$$
2 follow-up statements
000 
WGUS56 KMTR 140137
FFWMTR
CAC053-140345-
/O.EXT.KMTR.FF.W.0009.000000T0000Z-091014T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
637 PM PDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
EXTENDED THE

* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...
  MONTEREY COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITIES OF...TASSAJARA HOT SPRINGS...LUCIA...
  JAMESBURG...GORDA...BIG SUR VILLAGE...ARROYO SECO...

* UNTIL 845 PM PDT

* AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE TO HEAVY RAIN OVER THE WARNED AREA.

* THE STREAM GAGE AT THE BIG SUR RIVER NEAR BIG SUR IS NEAR FLOOD    
  STAGE AND IS EXPECTED TO EXCEED FLOOD STAGE TONIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. AN ADDITIONAL 2 TO 4 INCHES OF RAIN CAN BE EXPECTED 
THROUGH TONIGHT PRODUCING MUD AND DEBRIS FLOWS ALONG WITH FLOODING
OF STREAMS AND CREEKS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY 
TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
      3616 12168 3623 12182 3630 12190 3638 12187
      3641 12167 3636 12158 3635 12151 3627 12145
      3625 12135 3610 12126 3596 12124 3582 12117
      3579 12132
TIME...MOT...LOC 0129Z 180DEG 0KT 3613 12185

$$

W PI
000 
WGUS76 KMTR 140344
FFSMTR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 PM PDT TUE OCT 13 2009

CAC053-140349-
/O.EXP.KMTR.FF.W.0009.000000T0000Z-091014T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTEREY CA-
844 PM PDT TUE OCT 13 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT FOR THE BURN
AREAS OF MONTEREY COUNTY...

DOPPLER RADAR SHOWS RAIN HAS TAPERED OFF OVER THE SANTA LUCIA 
MOUNTAINS. MINOR FLOODING IS OCCURRING ALONG THE BIG SUR RIVER NEAR 
BIG SUR BUT WATER LEVELS WILL GRADUALLY RECEDE IN THE NEXT HOUR. 

LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
      3616 12168 3623 12182 3630 12190 3638 12187
      3641 12167 3636 12158 3635 12151 3627 12145
      3625 12135 3610 12126 3596 12124 3582 12117
      3579 12132
TIME...MOT...LOC 0339Z 180DEG 0KT 3613 12185

$$

W PI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 2:10 PM PDT, 34 minutes earlier.

Area forecast discussion, Oct 13, 2:10 PM PDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
210 PM PDT TUE OCT 13 2009

...STRONG WINDS AND HEAVY RAIN THROUGH THIS EVENING...

.DISCUSSION...AS OF 2:10 PM PDT TUESDAY...LATEST RADAR DATA SHOW
THAT THE HEAVY RAINS HAD DECREASED SOMEWHAT OVERALL EARLIER THIS
AFTERNOON...HOWEVER LATEST SCANS NOW SHOW RENEWED ACTIVITY OCCURRING
AND SETTING OFF OFFSHORE. IT LOOKS LIKE THE AREA IS SET FOR  ANOTHER
PERIOD OF POTENTIALLY HEAVY RAIN BEGINNING NOW AND EXPECTED TO
CONTINUE THROUGH EARLY EVENING ACROSS THE DISTRICT. THE HIGHEST
RAINFALL AMOUNTS ARE ONCE AGAIN EXPECTED IN THE SANTA CRUZ AND SANTA
LUCIA MOUNTAIN RANGE. RAINFALL TOTALS THUS FAR HAVE BEEN QUITE
SUBSTANTIAL IN THE COASTAL RANGES WITH 5-6 INCHES STORM TOTAL...WITH
THE HIGHEST AMOUNT MINING RIDGE IN MONTEREY COUNTY MEASURING OVER 9
INCHES IN THE LAST 24 HOURS.

THE LATEST QPF FROM THE RIVER FORECAST CENTER GIVES AN ADDITIONAL 2
TO 4 INCHES TO THE DISTRICT THROUGH 11 PM TONIGHT WITH THE HIGHER
AMOUNTS EXPECTED TO FALL IN THE COASTAL MOUNTAINS ONCE AGAIN. THE
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR WITHIN AND
DOWN STREAM OF FIRE SCARED AREAS IN MONTEREY...SANTA CRUZ AND SAN
BENITO COUNTIES.

WINDS CONTINUE TO BE STRONG OUT OF THE SOUTH WITH MANY HIGHER
ELEVATION STATIONS REPORTING GUSTS IN EXCESS OF 40 MPH. THE WIND
ADVISORY/HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM WITH THE
ENTIRE CWA BLANKETED BY ONE OR THE OTHER PRODUCT.

SATELLITE IMAGERY STILL SHOWS THE BACK EDGE OF THE SYSTEM LOCATED
OFFSHORE WITH LIGHTNING DETECTION PICKING UP STRIKES DUE WEST OF
CAPE MENDOCINO NEAR THE LOW CENTER. THERE WAS ALSO ONE STRIKE
JUST WEST OF THE SAN MATEO COAST. THE TROUGH IS FORECAST TO MOVE DUE
EAST WITH HEAVIER RAINS ENDING BY EARLY EVENING ACROSS THE GREATER SF
BAY AREA...BUT LINGERING IN THE SANTA CRUZ AND MONTEREY COUNTY AREAS
UNTIL AFTER MIDNIGHT. SHOWERS TO PERSIST ON WEDNESDAY THEN TAPER OFF
BY WEDNESDAY NIGHT MOST AREAS. A FEW SHOWERS COULD PERSIST INTO
THURSDAY ACROSS THE NORTH BAY WITH THE PASSAGE OF SOME WEAK
DISTURBANCES. DRY AND WARMER WEATHER IS IN STORE FOR THE DISTRICT THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE
COAST. A SHORTWAVE WILL MOVE INTO THE PACIFIC NW ON SUNDAY...WITH THE
NORTH BAY ON THE TAIL END OF THE SYSTEM. A SLIGHT CHANCE OF SHOWERS
IS IN THE FORECAST FOR MAINLY THE COASTAL AREAS OF THE SAN
FRANCISCO BAY AREA AND THE ENTIRE NORTH BAY ON SUNDAY...AND
EXTENDING SOUTHWARD INTO THE COASTAL SECTION OF MONTEREY COUNTY
SUNDAY NIGHT. DRY WEATHER IS THEN EXPECTED AFTER.

&&

.AVIATION...AS OF 10:45 AM PDT TUESDAY...A POTENT STORM SYSTEM IS
PASSING OVER THE FORECAST AREA TODAY. THIS STORM SYSTEM IS
RESULTING IN HIGH WIND AND HEAVY RAIN. THESE CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH EVENING.

VICINITY OF KSFO...MVFR CEILINGS WITH HEAVY WINDS AND RAIN THROUGH
THIS EVENING.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY TERMINALS...MVFR. STRONG WINDS AND HEAVY RAIN THROUGH
THE EVENING.

&&

.MARINE...AS OF 4:15 AM PDT TUESDAY...GALES ARE POSTED FOR ALL WATERS
WITH EXCEPTION OF SAN FRANCISCO BAY WHERE A STORM WARNING IS POSTED.
RAPIDLY APPROACHING MID LATITUDE SYSTEM WITH REMNANTS OF AN OLD
TYPHOON WILL PUSH WINDS UP SIGNIFICANTLY TODAY. STORM FORCE GUSTS TO
60 KNOTS ARE POSSIBLE WHERE GALES ARE POSTED. HURRICANE FORCE GUSTS
TO 65 KNOTS ARE POSSIBLE OVER SAN FRANCISCO BAY.

&&

.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...

LOCATION                ONE DAY RECORD        TWO DAY RECORD
--------                --------------        --------------
SANTA ROSA              4.67 (10/12/1962)     7.41 (10/12-13/1962)
NAPA                    4.66 (10/13/1962)     9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN  2.29 (10/15/1969)     3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT   2.62 (10/13/1962)     4.56 (10/12-13/1962)
OAKLAND AIRPORT         4.53 (10/13/1962)     5.85 (10/12-13/1962)
LIVERMORE               2.17 (10/13/1962)     3.45 (10/13-14/1962)
SAN JOSE                3.22 (10/13/1962)     4.56 (10/12-13/1962)
SANTA CRUZ              3.15 (10/20/1899)     3.35 (10/20-21/1899)
MONTEREY                1.80 (10/26/1907)     2.09 (10/26-27/1907)
SALINAS                 1.50 (10/30/1982)     1.50 (10/30-31/1982)
KING CITY               1.88 (10/29/1996)     2.18 (10/29-30/1996)

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TNGT...GLW...ALL COASTAL WATERS AND MONTEREY BAY.
         ...STORM WARNING...SFO BAY.
         ...FFA...WITHIN AND DOWN STREAM OF FIRE SCARED AREAS IN
                  MONTEREY...SANTA CRUZ AND SAN BENITO COUNTIES.
          .THROUGH 11 PM...HIGH WIND WARNING ALONG THE
                  COAST...BAYS...NORTHERN SALINAS VALLEY...AND
                  MOUNTAINS.
          .THROUGH 11 PM...WIND ADVISORY IN THE VALLEYS.

PUBLIC FORECAST: SSA
AVIATION/MARINE: LARRY
CLIMATE: MHS

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 13, 4:17 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
417 AM PDT TUE OCT 13 2009

CAZ509-512-517-528-530-141130-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL
AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8
INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGES.
AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING
AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND
DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED AND PACHECO
PASS FIRE SCARS.

*  FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS  *

WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST AND IN THE
HILLS. GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE TUESDAY
NIGHT. A HIGH WIND WARNING IS IN EFFECT FROM EARLY TUESDAY MORNING
THROUGH TUESDAY NIGHT FOR THESE AREAS.

* HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-505-507-508-511-529-141130-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL
AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. WINDS WILL INCREASE TO 25
TO 40 MPH ALONG THE COAST...BAYS...AND IN THE HILLS. GUSTS TO 60
MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY
NIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA.

* HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-513-516-141130-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES IN THE VALLEYS. WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS
TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY
NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.

* WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ518-141130-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 2 TO 5
INCHES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH
FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN
AND BELOW THE PACHECO PASS FIRE SCAR.

*  FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS  *

WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE
IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY
HAS BEEN ISSUED FOR THE ENTIRE AREA.

* WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

MHS

In the hours before

Local storm report, Oct 13, 9:06 AM PDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 AM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     NON-TSTM WND GST 5 NNW CASTROVILLE       36.83N 121.78W
10/13/2009  E50.00 MPH       MONTEREY           CA   TRAINED SPOTTER

            5 INCHES OF WATER COVERING PORTIONS OF HIGHWAY 1

0828 AM     NON-TSTM WND DMG SAN JOSE                37.30N 121.85W
10/13/2009                   SANTA CLARA        CA   TRAINED SPOTTER

            2 INCH DIAMETER TREE LIMBS DOWN

0832 AM     NON-TSTM WND GST LOS GATOS RAWS          37.20N 121.95W
10/13/2009  M68.00 MPH       SANTA CLARA        CA   MESONET

0840 AM     HEAVY RAIN       2 NNW SAN RAFAEL        38.01N 122.52W
10/13/2009  M3.15 INCH       MARIN              CA   TRAINED SPOTTER

            RAINFALL AMOUNT THROUGH 840AM

0840 AM     HEAVY RAIN       6 NNE DALY CITY         37.77N 122.43W
10/13/2009  M1.00 INCH       SAN FRANCISCO      CA   TRAINED SPOTTER

            RAIN RATE OF ONE INCH AN HOUR

0857 AM     NON-TSTM WND GST E SANTA RITA RAWS       36.35N 120.60W
10/13/2009  M54.00 MPH       SAN BENITO         CA   MESONET

&&

MMEHLE
Local storm report, Oct 13, 10:57 AM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1057 AM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     NON-TSTM WND GST 2 SE LA HONDA RAWS      37.29N 122.24W
10/13/2009  E40.00 MPH       SAN MATEO          CA   TRAINED SPOTTER

0908 AM     NON-TSTM WND GST 2 SSE NOVATO            38.07N 122.55W
10/13/2009  M59.00 MPH       MARIN              CA   TRAINED SPOTTER

0928 AM     NON-TSTM WND GST SAN FRANCISCO           37.77N 122.42W
10/13/2009  M54.00 MPH       SAN FRANCISCO      CA   ASOS

            SAN FRANCISCO INTERNATIONAL AIRPORT - KSFO

1007 AM     NON-TSTM WND GST HERNANDEZ RAWS          36.38N 120.86W
10/13/2009  M63.00 MPH       SAN BENITO         CA   MESONET

1029 AM     HEAVY RAIN       5 SW PALO ALTO          37.34N 122.20W
10/13/2009  M2.32 INCH       SAN MATEO          CA   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 1029. TREE BRANCHES DOWN AND CREEKS
            ARE FILLING.

&&

MMEHLE
Local storm report, Oct 13, 12:35 PM PDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1235 PM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     NON-TSTM WND GST 10 SE CACHAGUA NEAR THE 36.28N 121.54W
10/13/2009  M81.00 MPH       MONTEREY           CA   MESONET

            MIRA OLIVER OBSERVATION STATION AT CHEWS RIDGE ELEV. 5054
            FEET.

0945 AM     NON-TSTM WND GST 4 N PICO BLANCO CAMPGRO 36.40N 121.80W
10/13/2009  E69.00 MPH       MONTEREY           CA   TRAINED SPOTTER

            NO POWER AND TREES DOWN.

1017 AM     NON-TSTM WND GST MT. DIABLO RAWS         37.88N 121.91W
10/13/2009  M70.00 MPH       CONTRA COSTA       CA   MESONET

1030 AM     NON-TSTM WND GST 2 WSW MONTEREY          36.59N 121.91W
10/13/2009  M42.00 MPH       MONTEREY           CA   TRAINED SPOTTER

&&

MMEHLE
Local storm report, Oct 13, 2:23 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 PM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 S SAN JOSE            37.24N 121.84W
10/13/2009  M2.17 INCH       SANTA CLARA        CA   CO-OP OBSERVER

            RAINFALL MEASURED IS STORM TOTAL. MINOR STREET FLOODING.

0219 PM     HEAVY RAIN       NAPA                    38.30N 122.30W
10/13/2009  E0.00 INCH       NAPA               CA   TRAINED SPOTTER

            MINOR STREET FLOODING

0222 PM     HEAVY RAIN       2 N SCOTTS VALLEY       37.08N 122.00W
10/13/2009  M8.00 INCH       SANTA CRUZ         CA   TRAINED SPOTTER

            RAINFALL TOTAL THROUGH 2PM WITH RAIN RATES CLOSE TO 1
            INCH AN HOUR

&&

MMEHLE

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:46 AM PDTStorm WarningMTR18 hr
Oct 13, 6:23 AM PDTAreal Flood AdvisoryMTRMarin, Napa, City and County of San Francisco, San Mateo, Sonoma6 hr
Oct 13, 7:07 AM PDTFlash Flood WarningMTRSanta Cruz53 min
Oct 13, 7:58 AM PDTFlash Flood WarningMTRSanta Cruz4 hr
Oct 13, 8:42 AM PDTFlash Flood WarningMTRMonterey3 hr
Oct 13, 9:54 AM PDTAreal Flood AdvisoryMTRAlameda, Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz3 hr
Oct 13, 2:41 PM PDTFlash Flood WarningMTRSanta Cruz3 hr
Oct 13, 2:48 PM PDTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more4 hr

Nearby

Flash Flood Warnings in California, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.